wow Alicia I so admire your strengths, I have been on percocet for over 10 years and I need to get off them. They are prescribed by my physician but it is time to get that horrible stuff out of my life and live again and not worry about leaving the house without them. I cry all the time because I want them out of my life. I was without insurance for 5 months so I was taking halfs to make them last and when I finally ran out I got them from another source and it made me feel dirty and I felt like a druggy. I don't want to go back to my dr because he made me feel very uncomfortable. I had an infection and he put me on an antibiotic and I then asked for something for yeast infection because I get them from antibiotics and he said to me does it bother you to touch yourself becasue it does my wife and she wont touch herself but if you are okay touching yourself you can put the cream on the outside before it even starts and it will prevent it. I felt so embarrassed after he said that because it was like he was fishing for information. I tried to call a different dr to make appointment to get off the pills but the clinic told me they don't do that so I now need to find a dr that will help me get off them. If anyone has any suggestions for a dr in salt lake city please help me. I think I feel better getting this off my chest whewwwwww..lol
one more thing, i was wondering if detoxing yourself with something may help shorten the withdraw time span- does anyone know?
i have been on xanax sincei was 16, im 24 now. it is such a distructive drug and there is no way to explian the control it will take over you. i am trying to get off of lortab and my xanax right now (4 mg xanax a day, 4-6 lortab depending) but i dont know how and it is the hardest thing i have ever done. going to college makes it even harder. i sympothyze with anyone going through what i am right now... my prayers go out to all, thanks for listening
Normally you won't have seizures weening off of percocet but it can be possible with xanax if not tapered properly. It's good you are under the care of a doctor while doing all of this as it's always safer. Make sure you are careful with the xanax since you were once addicted to it. It's all too easy for it to get out of control again and also easy to swap one substance for another.
Be sure to stick around the forum. There are some wonderful people here who will give you the support you need.
Thank you for responding! I ended up going the other way and I am weening off slowly but surely and it has been HELL!!! Honestly, throughout all of this, the main thing that bothers me, besides my pain and impatience to get my life back!!!, has been that I was going to college to become a Drug and Alcohol Addiction Recovery Counselor. Mentally, I am not addicted to these pills because I love who I am when I am sober and the high from percocet cannot compete with the high that I get from being myself and meeting my own personal goals in my life... I have overcome an addiction to Xanax 5 years ago and I learned a lot from that experience, and I believe that it's God's will for me to experience a bit more of the rawness of feeling "dope sick" and hopeless. Although I fought an addiction to Xanax 5 years ago, my doctor has put me back on, for the time being, to help with the withdrawal symptoms, and it has. With that said, mentally, I'm good, I do not want or need the Xanax or Percocet, I'm just scared poop-less, literally, about the physical effects of the withdrawal symptoms. I'm being told that I can have seizures and other serious effects from weening off of the percocets and Xanax.
Thank you for responding!!! Actually, I've been taking a generic brand of colace 3 times a day, drinking magnesium citrate, and prune juice and STILL having a hard time! =0( I'm finally off of bed rest almost entirely, by that I mean sometimes after walking around the house, and sitting, I can't handle it anymore and I need to lay down for about 30 mins to an hour, but I'm seeing a light at then end of the tunnel!!
Thank you so much for responding! Yeah, I'm starting to realize that my doctor needs to be more involved in a plan to get me off of the pain meds, and find a healthier way to get back to my normal active/painless self!!!
Thank you so much for responding!!! You've actually brought tears to my eyes!! This has been so hard for me, and I decided to cut down from 10mg to 7.5, but I forgot to mention that I am also taking Xanax 1mg to help the withdrawal symptoms. And I'm now experiencing constant dizzy spells. I'm worried if that is a sign of a benzo seizure? I want to get off of the percocets as soon as possible, but my pain is still very intolerable!! I just had my last surgery 1 week before Christmas and my doctor is worried that I'm cutting down too fast. I still haven't even really participated in any sort of outside (by outside, I mean public) activity, such as going to the movies, or the mall, or even grocery shopping.
I have been addicted to pain pills for 5 years straight almost every day. I had endometrosis and cyts on my ovaries internal and external and it was all down hill from them.Ive had so many surgeries on my female parts that i cant remember how many i had. When I was 25 i had a historactomy i do have a healthy 8 year old boy thank god. They started me on vicodins then perk 5s now perk 10s. But I quit taking them 4 days ago i went cold turkey and today is the first day i even left my house. But I have the cravings still and i think bout taking them all the time i have a good support group at home they just dont know how i feel or what im going through. But my advice is to go cold turkey or wing yourself off just for a couple days but i think cold turkey is the best. the withdrawls are bad i mean bad but you will get your life back and thats the most important part of it all. any questions or just want to talk dont hesitate please cause i could use a friend to
Hi there and Welcome!
Has anyone suggested that you take a laxative or stool softener along with the Percocet? You need to do that. Try Miralax or Senekot.
Call the doctor's office and ask them to recommend a taper for you. It shouldn't be too hard to do it. Just get off of them as soon as possible. You're way too young to be so laid up like this (not that it's great at any age!) and you've had some difficult complications.
While i agree you need to talk to the doctor about your symptoms so you don't have any more trauma to your fragile system. You don't have anything to be ashamed of and you didn't do anything wrong. Please be honest with your dr and follow his advice.
I think, with your history, you need to talk to your doctor about cutting back and/or stopping your pain meds. If you've read any of these posts, and as you've already experienced, withdrawals can be horrible, life changing events. If you can stop now, or go to a non addictive pain alternative, and they are out there, then do it. I really hope I don't see you back here in a year, going through wds, wishing you had stopped. I say this from personal experience. Good luck.
I too had a couple back surgeries after an injury. I also had sciatica due to a herniated disc at L5-S1. I also had nerve damage from the disc which caused foot drop. Luckily over time the nerve healed and eventually the foot drop went away.
We aren't allowed to give out taper advice here on the forum. It's against their guidelines and will be deleted. I have tapered in the past and I have also went cold turkey. Some choose cold turkey and others tapering. It's more of a personal preference. The good thing about cold turkey is the withdrawals are over with in a shorter amount of time. Tapering kind of drags them out. But, with tapering the withdrawals are not as severe. Would you rather feel very uncomfortable for about a week or feel uncomfortable for around a month or more?
There are some things that can help when going through withdrawals. There's a prescription med called clonodine. It's a blood pressure med that is often prescribed for withdrawals. It won't completely take the withdrawals away but does help. There is also the Amino Acid Protocol. It's a bunch of vitamins and supplements that were put together to help the symptoms. I followed the protocol and noticed a huge difference. Most importantly, be sure to eat healthy, push the fluids and exercise. I can't stress exercise enough. It really helps speed things up and just makes you feel better overall. I know it's hard to muster up the energy to do but force yourself! Also be sure that you don't lay around and feel sorry for yourself. That just gives you time to sit there and think about how just one pill could make the withdrawals stop. You need to keep your mind as occupied as possible. Rent some funny movies, pick up a good book, do a jigsaw puzzle, anything that helps keep you busy. Be sure to take as many hot baths as needed. It provides great relief. Some will even throw epsom salt in which is suppose to help draw out toxins.
Make sure you stick around this forum and post often. There are some wonderful people here who will bend over backwards to help you get through this. It's not going to be easy but you can and will make it. To me it was all about motivation. A saying we always used in the Marine Corps was Mind Over Matter.Tell yourself every second of every day that there is nothing you can't do if you put your mind to it. You'd be surprised how far you can push yourself if you honestly think that nothing can stand in your way.
If you need anything, just ask!
Best of luck!